Alert archive / Maryland / Special Weather Statements in 2010

Special Weather Statement, NWS Philadelphia/Mount Holly

July 21, 2010Queen Anne's County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 21, 2010, 1:32 PM EDT for Queen Anne's County, Maryland. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2010, 1:32 PM EDT (17:32 UTC)
Expired
Jul 21, 2010, 2:30 PM EDT
In force
58 min
Issued by
NWS Philadelphia/Mount Holly

County Queen Anne's County, MD

The radar

The Dover AFB radar (KDOX), 72 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
215 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1126 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WWUS81 KPHI 211732
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
132 PM EDT WED JUL 21 2010

MDZ012-015-019-211830-
KENT MD-QUEEN ANNE'S MD-TALBOT MD-
132 PM EDT WED JUL 21 2010

...A STRONG THUNDERSTORM WILL AFFECT KENT...QUEEN ANNE'S AND TALBOT
COUNTIES...

AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF CENTERVILLE...MOVING SOUTHEAST
AT 5 MPH. THE THUNDERSTORM WILL BE NEAR STEVENSVILLE...STEVENSVILLE
SOUTH AROUND 200 PM...CHESTER...OVERTON AROUND 215 PM...GRASONVILLE
AND QUEENSTOWN AROUND 230 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO 
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A 
FEW CLOUD TO GROUND LIGHTNING STRIKES CAN NOT BE RULED OUT EITHER.

LAT...LON 3904 7631 3899 7624 3900 7618 3903 7625
      3910 7624 3895 7599 3874 7625 3880 7632
      3887 7625 3882 7621 3883 7620 3894 7624
      3890 7625 3893 7628 3890 7629 3891 7632
      3887 7632 3884 7638 3885 7639

$$

HEAVENER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 21, 9:35 AM EDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jul 21, 9:35 AM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
935 AM EDT WED JUL 21 2010

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH OUR REGION FROM THE WEST TODAY AND
PASS THROUGH THE AREA LATE THIS AFTERNOON AND THIS EVENING. HIGH
PRESSURE AND SOMEWHAT DRIER AIR WILL BUILD IN BEHIND THE FRONT
OVERNIGHT AND THURSDAY. A WARM FRONT IS EXPECTED TO MOVE THROUGH THE
AREA FRIDAY AND BRING HOT AND HUMID WEATHER FOR THE WEEKEND...WITH A
COLD FRONT SCHEDULED TO MOVE THROUGH SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MID AND HIGH CLOUDS CONTINUE TO MOVE EAST ACROSS BOTH NORTHERN AND
SOUTHERN SECTIONS OF THE FORECAST AREA THIS MORNING. CENTRAL SECTIONS
REMAIN MOSTLY CLEAR. RADAR DOES SHOW A FEW LIGHT SHOWERS MOVING
EAST ACROSS CHESAPEAKE BAY AND THE POCONOS. HAVE MOVED OUR TIMING
FOR THE SHOWERS UP SEVERAL HOURS IN THOSE AREAS, SO SLIGHT CHANCE
POPS ARE NOW MENTIONED. A COUPLE OF SHOTS OF ENERGY WILL AFFECT OUR
AREA TODAY...WITH THE STRONGEST THIS AFTERNOON INTO THIS EVENING
WITH A MODERATE SHORT WAVE ALOFT ATTENDED BY A WEAK SURFACE COLD
FRONT. WITH DIURNAL EFFECTS ADDING TO INCREASING INSTABILITY (WITH
LIFTED INDICES DROPPING TO MINUS 2 TO MINUS 4)...WE WOULD EXPECT
THAT THE AFTERNOON WILL FEATURE HIGHER PROBABILITIES WITH THE
APPROACH OF THE SHORT WAVE ALOFT. OUR NORTHERN ZONES APPEAR TO BE
IN A FAVORABLE LOCATION FOR BROAD-SCALE ASCENT AS WIND SPEEDS
INCREASE POLEWARD IN THE TROUGH/S EXIT REGION. INDEED...SPC HAS
PLACED OUR REGION IN THEIR REVISED AREA FOR A SLIGHT RISK OF SEVERE
THUNDERSTORMS FOR TODAY. IN VIEW OF THAT...ENHANCED WORDING FOR
WINDS RAIN AND HAIL WAS PLACED IN THE ZONES...FIRST FOR THE
NORTHWESTERN HALF OF THE AREA THIS AFTERNOON AND THEN FOR ALL AREAS
LATE THIS AFTERNOON AND THIS EVENING...AS ACTIVITY TRANSLATES...AND
FORMS...EASTWARD. ONE MIGHT EVEN ANTICIPATE THE ISSUANCE OF A SEVERE
THUNDERSTORM WATCH AT SOME POINT LATER TODAY.

PRECIPITABLE WATER VALUES ARE HIGH...BETWEEN 1.5 AND 1.75 INCHES...
BUT WITH THE EXPECTED MODERATE OR BETTER SPEED OF MOVEMENT OF CELLS
OR LINES TODAY...ONLY LOCALIZED FLOODING IS ANTICIPATED.

WITH DEVELOPING CONVECTION AND LESS THAN FULL SUNSHINE DUE TO
INITIAL HIGH CLOUDS AND DEVELOPING LOWER LEVEL CUMULUS...BOTH THE
GFS AND NAM MOS HAVE DROPPED MAXIMUM TEMPERATURES FOR TODAY AS
COMPARED WITH PREVIOUS RUNS. EVEN SO...IT WAS DECIDED TO SIDE TOWARD
THE SLIGHTLY HIGHER GFS MOS AS WE BEGIN THE DAY SLIGHTLY HIGHER THAN
EARLIER THOUGHT...AND STRONG JULY SUN COMBINED WITH A PRE-FRONTAL
SOUTHWESTERLY FLOW MAY DRIVE TEMPERATURES UP.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
CONVECTION IS EXPECTED TO PERSIST INTO THIS EVENING BUT EXIT OUR
EASTERN AND SOUTHEASTERN ZONES TOWARD OR JUST AFTER MIDNIGHT WITH
THE PASSAGE OF THE COLD FRONT. AFTER THAT...GOOD SUBSIDENCE SHOULD
ALLOW CLEARING SKIES AND THE BEGINNING OF THE ENTRANCE OF SLIGHTLY
DRIER AIR. HOWEVER...THERE COULD BE SOME PATCHY FOG AT SOME
LOCALES...HOPEFULLY IT WILL NOT BE TOO DENSE. ENOUGH WIND IS
EXPECTED TO OCCUR SUCH THAT THE LOWER LEVELS WILL BE SUFFICIENTLY
MIXED TO PREVENT THAT FROM OCCURRING.

THURSDAY LOOKS DRY AS MID LEVEL RIDGING BUILDS OVER THE TOP OF THE
WEAK SURFACE HIGH. DEW POINTS WILL BE LOWER THAN PREVIOUS DAYS...AND
MODEL SOUNDINGS SHOW CAPPING IN PLACE. SCATTERED CUMULUS SHOULD BE
MUCH FLATTER THAN TODAY...SO SKIES WILL BE KEPT MOSTLY SUNNY. WHILE
THE AIRMASS WILL BE DRIER THURSDAY...SURFACE HIGH TEMPERATURES AS
SUPPORTED BY 850 HPA PROGS SHOULD LEAD TO HIGHS AROUND 90 OR IN THE
LOWER 90S THURSDAY.

THE FRONT TO OUR SOUTH IS FORECAST TO RETURN FRIDAY AS A WARM FRONT.
WHILE THERE MAY BE SOME CONVECTION WITH THE FRONT IN THE AFTERNOON
ESPECIALLY ACROSS THE NORTH...THE MAIN SENSIBLE WEATHER CHANGE WILL
BE THE HEAT AND HUMIDITY. IT DOES NOT APPEAR AS THOUGH HEAT INDEX
VALUES WILL REACH 100 FRIDAY AFTERNOON...SO THERE WILL BE NO HEAT
HEADLINES AT THIS TIME.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
DURING THE PERIOD FROM FRIDAY NIGHT THROUGH TUESDAY, THE UPPER
PATTERN IS EXPECTED TO FEATURE A RIDGE BUILDING OVER THE WESTERN
STATES AND A TROUGH AFFECTING THE GREAT LAKES AND THE NORTHEASTERN
STATES.

AT THE SURFACE, WE ARE ANTICIPATING A COLD FRONT MOVING THROUGH OUR
REGION ON SUNDAY.

AHEAD OF THE COLD FRONT, TEMPERATURES ARE EXPECTED TO BE VERY WARM
WITH OVERNIGHT LOWS MAINLY IN THE 70S. DAYTIME HIGH TEMPERATURES ARE
FORECAST TO BE IN THE UPPER 90S IN OUR CENTRAL AND SOUTHERN COUNTIES
ON SATURDAY. WE MAY NEED A HEAT ADVISORY OR AN EXCESSIVE HEAT
WARNING FOR OUR URBANIZED AREAS AT THAT TIME. AS THE FRONT PASSES
AND AFTER IT PUSHES TO OUR SOUTH, WE SHOULD HAVE TYPICAL JULY
TEMPERATURES FOR SUNDAY, MONDAY AND TUESDAY. THE HUMIDITY IS
EXPECTED TO DROP FOR MONDAY AND TUESDAY AS HIGH PRESSURE BUILDS INTO
OUR REGION FROM THE WEST.

WE WILL CONTINUE TO MENTION CHANCE POPS OVER THE WEEKEND. THE
SHOWERS AND THUNDERSTORMS SHOULD FAVOR THE AFTERNOON AND EVENING
HOURS ON SATURDAY. THE PRECIPITATION TIMING FOR SUNDAY WILL LIKELY
BE DEPENDENT UPON THE PROGRESS OF THE COLD FRONT.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE FOLLOWING SET OF TAFS ISSUED AT 06Z ARE A LOW CONFIDENCE FCST
ON TIMING 1 OR 2 BANDS OF CONVECTION TODAY AND THIS EVENING.

AFTER 13Z TODAY THROUGH 05Z THURSDAY...TIMING OF CONVECTION IS
LOW CONFIDENCE. 00Z/21 NAM/GFS KI/TT/SWI 3 AND 6 HRLY PLAN VIEW FCST
SUGGESTS THE BANDS OF CONVECTION IN W PA AND W VA AT 05Z MAY BECOME
A BKN BAND OF SHOWERS MOVING ACROSS OUR TAF RESPONSIBILITY REGION
BETWEEN 13Z-17Z AS AN INSTABILITY BURST WITH BRIEF LESS THAN 30
MINUTE PERIOD OF MVFR/IFR CONDS IN MDT TO HEAVY SHOWERS WITH
EMBEDDED THUNDER. NO SVR IS EXPECTED THIS MORNING. 00Z/21 RGEM/GGEM
ALSO APPEAR TO SUPPORT THIS. HAVE PLAYED IT VERY CONSERVATIVE ON THE
06Z TAF ISSUANCE BUT SOME OF THESE TAFS MAY END UP BRIEFLY IFR IN
FUTURE ISSUANCE'S DEPENDENT ON THE WVA W PA CONVECTIVE EVOLUTION.

AFTER ROUGHLY 17Z...WE MAY HAVE A NULL TIME OF 4-6 HRS WITH SCT V
BKN CU WITH ML CAPE BUILDING W OF THE DELAWARE RIVER IN E PA..BUT
NO CONVECTION...SETTING UP FOR A POTENTIAL SCT-BKN LINE OF SEVERE
OR NEAR SEVERE TSTMS BETWEEN ROUGHLY 22Z AND 05Z. 00Z NAM/GFS HAVE
TIMING DIFFERENCES BUT BOTH IMPLY THAT THERE MAY NOT BE ANY
CONVECTION DEVELOPING THIS AFTN UNTIL VERY LATE IN THE DAY OR
EVENING IN THE NW SECTOR OF OUR TAF REGION...KABE/KRDG. WSW WINDS
MAY GUST 18 KTS LATE AFTN AS IT HEATS UP IN THE WAKE OF THIS
MORNINGS DEBRIS CLOUD.

AM IMPRESSED WITH THE MODELED NARROW LINE OF SHOWERS IMPLIED IN
THE TT/KI/SWI PLAN VIEW AS WELL INCREASED SPEED SHEAR ACCOMPANYING
THE COOL FRONT /BOTH 00Z NAM-GFS/.

FUTURE TAFS MAY SHOW A BRIEF PRD OF IFR OR MVFR CONDS IN A TSTM
WITH A NW WIND GUST OF 25-40KTS?

AFTER 05Z THU... LATE WED NIGHT. VFR CIGS AOA 10000 FT BECOME VFR
CLEAR BY DAWN THU.   NW WIND GENERALLY AOB 10 KTS.  NOT MUCH FOG
EXPECTED.

THU...VFR WITH WNW WIND GUSTS 15-22 KTS 16Z-22Z THU.

OUTLOOK...

FRI-SUN...THERE IS A CHANCE FOR ONLY 1 TO 5 HOURS OF SHOWERS AND
THUNDERSTORMS IN THIS 72 HR PERIOD WITH ASSTD GUSTY WINDS AND
BRIEFLY LESS THAN VFR CONDS. OTRW WITH HIGH HUMIDITY LEVELS, LATE
NIGHT AND EARLY MORNING VISIBILITY RESTRICTIONS ARE POSSIBLE.

&&

.MARINE...
NO HEADLINES IN THIS FCST ISSUANCE.

00Z/21 GWW DOES RAISE SEAS TO SCA CONDS FOR THE OPEN ATLC COASTAL
WATERS THIS WKND BUT BLV THAT THESE SEAS ARE TOO HIGH DUE TO HOT
ADVECTION /RECORD WARMTH/ SW FLOW OVER THE STILL COOLER BUT VERY
WARM ATLC WATERS.

RIP CURRENTS...THERE IS SOME MODEL INDICATION OF INCREASING PERIOD
AND SWELL THIS WKND FROM THE SE ..3 FT 10 SEC THAT MIGHT CAUSE AN
INCREASED DANGER OF RIP CURRENTS ALONG OCEAN SIDE BEACHES.

OTRW SW GUSTS TO 18 KTS THIS AFTERNOON AND WNW GUSTS TO 20 KTS IN
THE WATERS THU AFTN.

THE MAIN MARINE HAZARD IS TSTM ASSOCIATED WIND GUSTS OF 25 TO 40
KNOTS LATER TODAY OR THIS EVENING AND OR LIGHTNING STRIKES.

&&

.CLIMATE...
RECORD HIGHS THIS WEEKEND OF WHICH SEVERAL COULD BE CHALLENGED.

PHL 7/24 95-1987 AND PREV YEARS
PHL 7/25 96-1999

ACY 7/24 93 1987 AND PREV YEARS
ACY 7/25 97 1965

ILG 7/24 95 1987
ILG 7/25 99 1894

ADDITIONALLY...ITS EARLY...BUT MONTH OF JULY IS RUNNING HOT IN PHL.
81.7 THRU THE 20TH OR 4.3 ABOVE NORMAL.

EVEN TODAYS LACK OF 90 IN PHL DUE TO MIDDAY SHOWER/CLOUD DEBRIS
DID NO DAMAGE TO THE OVERALL NOTABLY SECOND CONSECUTIVE VERY HOT
MONTH.

WARMEST AVG TEMP IN PHL SINCE RECORDS BEGAN 1872
82.4 1872
82.1 1994
81.5 1995
81.4 1955 AND 1993

OVERALL THE TRENDS CONTINUE WARMER THAN NORMAL THROUGH AT LEAST
SUNDAY.

OUR FORECAST CCFPHI THROUGH 7/27 TOGETHER WITH THE FTPRHA GFS 2M
MAX/MIN TEMP FOR THE 28TH-31ST OFFERS A MONTHLY AVG TEMP OF AROUND
81.8...OR SOMEWHERE IN THE TOP 5 OR SO GROUP FOR JULY.

LAST BELOW NORMAL DAY HERE IN PHL WAS JULY 2.

ONLY 3 BELOW NORMAL DAYS SINCE JUNE 10
ONLY 6 BELOW NORMAL DAYS SINCE MAY 20 /PAST TWO MONTHS/.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS.../
NEAR TERM.../RPW
SHORT TERM...HAYES/
LONG TERM...IOVINO
AVIATION...DRAG
MARINE...DRAG
CLIMATE...DRAG
Hazardous weather outlook, Jul 21, 3:30 AM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 AM EDT WED JUL 21 2010

DEZ001-NJZ015-017>019-PAZ067>071-220730-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
330 AM EDT WED JUL 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED OUR REGION IN AN AREA OF A
SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...MAINLY FOR THIS
AFTERNOON AND THIS EVENING. THE PRIMARY THREAT IS DAMAGING WIND
GUSTS...BUT HAIL LOCALLY HEAVY DOWNPOURS AND FREQUENT CLOUD TO
GROUND LIGHTNING MAY ALSO OCCUR. AN ISOLATED TORNADO IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES MAY APPROACH 105 DEGREES SATURDAY AFTERNOON. AN
EXCESSIVE HEAT WATCH AND/OR EXCESSIVE HEAT WARNING MAY BE NEEDED
FOR SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>027-
PAZ054-055-060>062-220730-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
330 AM EDT WED JUL 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED OUR REGION IN AN AREA OF A
SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...MAINLY FOR THIS
AFTERNOON AND THIS EVENING. THE PRIMARY THREAT IS DAMAGING WIND
GUSTS...BUT HAIL LOCALLY HEAVY DOWNPOURS AND FREQUENT CLOUD TO
GROUND LIGHTNING MAY ALSO OCCUR. AN ISOLATED TORNADO IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES MAY APPROACH 100 DEGREES SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

ANZ430-431-450>455-220730-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
330 AM EDT WED JUL 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED OUR REGION IN AN AREA OF A
SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...MAINLY FOR THIS
AFTERNOON AND THIS EVENING. THE PRIMARY THREAT IS DAMAGING WIND
GUSTS...BUT HAIL AND FREQUENT CLOUDS TO SURFACE LIGHTNING MAY
ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

In the hours before

Special weather statement, Jul 21, 1:32 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
132 PM EDT WED JUL 21 2010

MDZ012-015-019-211830-
KENT MD-QUEEN ANNE'S MD-TALBOT MD-
132 PM EDT WED JUL 21 2010

...A STRONG THUNDERSTORM WILL AFFECT KENT...QUEEN ANNE'S AND TALBOT
COUNTIES...

AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF CENTERVILLE...MOVING SOUTHEAST
AT 5 MPH. THE THUNDERSTORM WILL BE NEAR STEVENSVILLE...STEVENSVILLE
SOUTH AROUND 200 PM...CHESTER...OVERTON AROUND 215 PM...GRASONVILLE
AND QUEENSTOWN AROUND 230 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A
FEW CLOUD TO GROUND LIGHTNING STRIKES CAN NOT BE RULED OUT EITHER.

LAT...LON 3904 7631 3899 7624 3900 7618 3903 7625
      3910 7624 3895 7599 3874 7625 3880 7632
      3887 7625 3882 7621 3883 7620 3894 7624
      3890 7625 3893 7628 3890 7629 3891 7632
      3887 7632 3884 7638 3885 7639

HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:03 PM EDTSpecial Weather StatementPHISalem57 min
Jul 20, 11:07 PM EDTSpecial Weather StatementPHIAtlantic53 min
Jul 21, 5:56 PM EDTSpecial Weather StatementPHIHunterdon, Morris, Somerset, Warren64 min
Jul 21, 6:16 PM EDTSpecial Weather StatementPHISomerset44 min
Jul 21, 6:29 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Monmouth, Somerset45 min
Jul 21, 7:49 PM EDTSpecial Weather StatementPHIHunterdon56 min
Jul 21, 6:10 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe, Northampton65 min
Jul 21, 7:02 PM EDTSpecial Weather StatementPHIBerks, Lehigh58 min
Jul 20, 8:11 PM EDTSpecial Weather StatementPHICecil49 min
Jul 20, 8:34 PM EDTSpecial Weather StatementPHICecil56 min

Nearby

Special Weather Statements in Maryland, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.